I have had a series of bloodtests over the last two years:
April 2004 (no breakfast or dinner night before - test at 10am):
February 2006 (breakfast that day - test at 10am):
This week (no breakfast - test at 9am):
I had Hepatitis vaccinations in April, May and October 2004. Ultrasounds in April 2004 and February 2006 showed nothing unusual.
I have not drunk a drop of alcohol in 19 years and never drank much. In the same time period I have not eaten red meat and have consumed almost no dairy products. Mother died of liver (among others)cancer but was a heavy drinker. What do you think is the reason for my high AST?
The best thing you can do is ask your doctor to send you to a Hepatologist who can better assess your liver funtions and test you for Hepatitis. The fact that you had shots for Hepatitis does not mean that 1). The shots gave you immunity or 2). That you are not infected with another type of hepatitis ( such as Hep C ). You may have had it prior to your shots. I AM NOT SAYING THAT YOU HAVE ANYTHING. I am saying that you should check it out further. There are other factors that will make your ast levels rise as well. Only your doctor will be able to tell.
As far as your Mother having having Liver cancer and "others". Liver cancer that spreads to another organ is STILL liver cancer..not breast or any other cancer.
Sorry to break into this thread but I gotta answer Mattie here because the thread closed. Mattie, I really feel good and look way too good to be sick. I'm not saying that I'm good looking - quite the contrary really - but I look as healthy as can be. I have had that feeling around my liver like I used to have when I had hepatitis. It's not really painful but rather uncomfortable. I'm aware of my liver and I haven't been since 2003. At first I thought it was either my imagination of the strain from doing pushups every morning - I do 50 and that does strain my stomach area somewhat. But, after I saw my ALT at 40 I began to believe that what I felt was liver related and then at 115 I almost knew it was. The funny thing is it seems to have settled down a little today so maybe I'm improving. I had a couple or maybe 3 rejection episodes (I can't remember if it was 2 or 3, if you can believe that) right after transplantation and I was quite sick - I mean I wanted to die I was so sick - and it's nothing like that now because I feel good. I don't know what the enzymes are apt to do with major dose reductions. I guess they could possibly flare up and then settle down but I'm not too confident that's going to happen. I'll keep you posted because I know this is near and dear to your heart. My best to you and your husband. Both of you stay well. Mike
Thanks for getting back to me, I've been thinking about you. The fact that you feel good must be a good sign, although I know that with rejection you don't always have to feel bad. Still, my guess is that it's the drastic reduction of meds...course, what do I know. If the doc's haven't gotten in touch with you yet today, I wish you luck tomorrow. You're very fortunate to have the team that you do, they'll get to the bottom of this, of that, I'm sure.
As stated, your enzymes don't look particularly bad although I'm assuming from your post that your AST was lower than your ALT prior to the vaccine. If the elevation was caused by the vaccine -- I believe my hep b vaccine might have elevated my enzymes -- then it most probably will only be a temporary elevation. However, AST is not as liver specific as ALT, therefore the elevation could be non liver related. As 2Hep2 said, if you're not comfortable with the answers from your doctor, try and get a referral to a liver specialist (hepatologist) or at least to a good Gastro to put your mind at ease. None of us here are doctors and can only speculate based on the little information provided. All the best luck and try and drop back and post what you found out.
Thanks for your sweet concern Mattie. I expect to hear something from transplant today. My labs should be faxed to me by noon and I'm no doctor but if they look good I'm going to relax. I'm not counting on that but I'm not ruling it out totally either. I'll let you all kno what's up as soon as I know and have the time to write. Mike
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.